On Topological Chaos in the Robinson-Solow-Srinivasan Model
In this paper, we offer an instance of (topologically) chaotic optimal behavior in a twosector model with irreversible investment, originally formulated by Robinson, Solow and Srinivasan. Our result follows from the theory of turbulence in non-linear dynamical systems, and relies only on the existence of a continuous optimal policy function. The fact that there is a unique optimal program from each initial stock when future utilities are discounted by a factor smaller than the labor-capital ratio may be of independent interest.
|Date of creation:||Dec 2004|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: (607) 255-9901
Fax: (607) 255-2818
Web page: http://www.arts.cornell.edu/econ/CAE/workingpapers.html
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Mitra, Tapan, 2001. "A Sufficient Condition for Topological Chaos with an Application to a Model of Endogenous Growth," Journal of Economic Theory, Elsevier, vol. 96(1-2), pages 133-152, January.
- M. Ali Khan & Tapan Mitra, 2005.
"On choice of technique in the Robinson-Solow-Srinivasan model,"
International Journal of Economic Theory,
The International Society for Economic Theory, vol. 1(2), pages 83-110.
- Khan, M. Ali, 2003. "On choice of technique in the Robinson-Solow-Srinivasan model," Economics Working Papers (Ensaios Economicos da EPGE) 504, FGV/EPGE Escola Brasileira de Economia e Finanças, Getulio Vargas Foundation (Brazil).
- Khan, M. Ali & Mitra, Tapan, 2004. "On Choice of Technique in the Robinson-Solow-Srinivasan Model," Working Papers 04-13, Cornell University, Center for Analytic Economics.
- McKenzie, Lionel W., 2005. "Optimal economic growth, turnpike theorems and comparative dynamics," Handbook of Mathematical Economics, in: K. J. Arrow & M.D. Intriligator (ed.), Handbook of Mathematical Economics, edition 2, volume 3, chapter 26, pages 1281-1355 Elsevier.
- Nishimura, Kazuo & Yano, Makoto, 1996. "On the Least Upper Bound of Discount Factors That Are Compatible with Optimal Period-Three Cycles," Journal of Economic Theory, Elsevier, vol. 69(2), pages 306-333, May.
- Dutta, Prajit K. & Mitra, Tapan, 1989. "Maximum theorems for convex structures with an application to the theory of optimal intertemporal allocation," Journal of Mathematical Economics, Elsevier, vol. 18(1), pages 77-86, February.
- M. Ali Khan & Tapan Mitra, 2007. "Optimal Growth In A Two-Sector Rss Model Without Discounting: A Geometric Investigation," The Japanese Economic Review, Japanese Economic Association, vol. 58(2), pages 191-225.
- Lionel W. McKenzie, 2005. "Classical General Equilibrium Theory," MIT Press Books, The MIT Press, edition 1, volume 1, number 0262633302, June.
- Mitra, Tapan, 1996. "An Exact Discount Factor Restriction for Period-Three Cycles in Dynamic Optimization Models," Journal of Economic Theory, Elsevier, vol. 69(2), pages 281-305, May.
When requesting a correction, please mention this item's handle: RePEc:ecl:corcae:04-18. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If references are entirely missing, you can add them using this form.